MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750335
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the used catheter will be returned to angiodynamics for evaluation, but it has not yet arrived.Upon receipt of the sample and completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
Bioflo picc, which had been originally placed on (b)(6) 2017, was removed and replaced on (b)(6) 2018 due to a cracked hub.No patient complications or injury was reported.The used catheter will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "hub broken/cracked {pasv & hybrid}." no adverse event was identified.As received, the returned catheter had been trimmed to approx.39cm and was contaminated with bio-matter.The hubs had a needleless connector (not supplied by angiodynamics) attached to it and agreen curos cap connected to the needless connector.(curos caps have a sponge on the inside soaked with isopropyl alcohol).The complaint was confirmed, as the female luer lock component of the purple valve was seen to be cracked just adjacent to the molded parting line, but does not extend across the luer threads to the hub opening.There were no other visual defects noted to the hub or catheter.A possible root cause for the crack is an over-tightened connection with a mating male luer (likely the needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contain caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(pr19679).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7625987
Report Number1317056-2018-00113
Device Sequence Number1695413
Product Code LJS
UDI-Device IdentifierH965750335
UDI-PublicH965750335
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberH965750335
Device Lot Number5223297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer05/25/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1